MAUDE Adverse Event Report: RUSCH ET TUBE,CF,8.0; TUBE, TRACHEAL (W/WO CONNECTOR

RUSCH ET TUBE,CF,8.0; TUBE, TRACHEAL (W/WO CONNECTOR
Model Number IPN048874
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#: (b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review could not be conducted since the lot number of the device was not provided.Without the device to evaluate, the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Event or Problem Description
It was reported "cuff deflated on covid+ patient and tube was exchanged".No patient injury or harm reported.Patient condition reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one unit 5-10116 et tube, cf, 8.0 for investigation.The returned et tube was visually examined with and without magnification.Visual examination of the returned et tube revealed that the sample appears typical.A functional inspection was performed to attempt to inflate and deflate the balloon cuff on the returned et tube.A lab inventory syringe was filled with air and attached to the valve of the pilot balloon.Upon injection of air, both the pilot balloon and cuff immediately inflated.The syringe was then removed and the cuff and pilot balloon were inspected for leaks.No leaks were detected.The cuff was left inflated for 10 minutes with no signs of any leaks.The syringe was then reattached in order to deflate the balloons.Both the pilot balloon and balloon cuff were able to deflate.The et tube was submerged underwater and an attempt to inflate the balloon cuff was made in order to detect any leaks.Upon injection of air, no leaks were detected.No functional issues were found with the returned sample.The ifu for this product states, "the et tube cuff inflation system, including the valve, should be checked prior to intubation.If a malfunction, is detected in any part of the system, the tube should not be used." "care should be taken to avoid damaging the thin-walled cuffs during intubation.If cuff is damaged, the tube should not be used." the ifu also states" cuff pressure should be monitored routinely to assure that an adequate seal is maintained and that the cuff has not become over-inflated.The tube cuff should be slowly inflated with the minimum amount of air required to provide an effective seal.Do not inflate with a measured volume of air or by "feel" of pressure in the syringe since little resistance should be felt during inflation." the reported complaint could not be confirmed based upon the sample received.The returned et tube was able to inflate and deflate with no difficulty.All et tubes are 100% inspected for both inflation and deflation at the time of manufacturing.No functional issues were found with the returned device.Teleflex will continue to monitor and trend on complaints of this nature.

Brand Name
RUSCH ET TUBE,CF,8.0
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
MDR Report Key12468601
Report Number3003898360-2021-00787
Device Sequence Number11707265
Product Code BTR
UDI-Device Identifier14026704616531
UDI-Public14026704616531
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K822082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberIPN048874
Device Catalogue Number5-10116
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2021
Initial Date Received by Manufacturer 08/16/2021
Supplement Date Received by Manufacturer09/30/2021
Initial Report FDA Received Date09/14/2021
Supplement Report FDA Received Date09/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1